|Aching Joints at Night
May 4, 2005
I have been HIV+ since June 2002, started on Kaletra & Combivir in Aug 2003 and recently swapped Combivir for Viread & Epivir (6 weeks ago). My viral Load has been undetectible, T-Cells are >600 since starting on first set of meds, and feel in good health. My question is in the past 4 weeks I have been experiencing severe joint pain at night. To the point of waking up from a deep sleep in the middle of the night to pain in my knees, ankles and elbows. Not all three sets are aching at once. One hour it will be the right knee, then hours later it will be the other knee, or this morning it was both ankles.
My question is could this be related to my new meds? I'm 39 years old in relatively good shape. Do not currently have a "gym" routine or any other excercise related incident that I can attribute the problem to.
My doctor doesn't think these achy joints are related to my new HIV meds, but I've never had a problem such as this before and wonder if there is a correlation.
What do you think?
| Response from Dr. Henry
Viread has more of a subtle effect on bones in some patients then AZT so it is theoretically possible that you are more sensitive to that than most. I have patients who develop often unexplainable bone/joint pain in the setting of well-controlled HIV infection. A good joint exam and sometimes evaluation by a rheumatologist is helpful for some. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Kind Of Medication Does A Doctor Prescribe For Shingles?
- What Are The Complications Of Gonorrhea?
- What Is The Chance Of Getting Herpes From Drinking From The Same Cup?
- What Is The Best Medicine For The Herpes Virus?
- What If My Herpes Culture Came Back Negative?
- What Can You Do If You Have Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.